# SDR PCAA0306076

- Difficulty date: June 3, 2003
- Submitted: June 6, 2003
- Operation: Air carrier
- Aircraft: N844EX
- Make and model: Dhav DHC8102
- Aircraft serial: 339
- Aircraft time: 25,787 hours, 28,338 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP15790113
- Part serial: 02100H3645
- Condition: Failed
- Location: Cockpit
- Part time: 1,096 hours, 1,179 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT 3647 FROM LGA-BTV DESCENDING THROUGH 5000 FT, CREW FIRST SMELLED SOMETHING BURNING . THEN SAW SMOKE COMING FROM WINDSHIELD HEAT TERMINALS.  SELECTED HEAT OFF AND LEFT WINDSHIELD CRACKED.  CREW DONNED OXYGEN MASKS, DECLARED EMERGENCY.  THEN LANDED WITHOUT INCIDENT.  CREW REPORTED TO MAINTENANCE THAT SMOKE CAME FROM WINDSHIELD TERMINALS.  SELECTED HEAT OFF AND WINDSHIELD CRACKED.  MAINTENANCE REMOVED AND REPLACED LT WINDSHIELD, IAW M/M CHAPTER 56-10-11.  CHECKED WIRE TERMINALS ENDS.  GROUND RAN AIRCRAFT AND OPERATIONAL CHECK WAS GOOD.  AIRCRAFT RETURNED TO SERVICE.
